My Ovacome
10,060 members12,412 posts

Avastan

Hi hope everyone is feeling good today.

I have a question that I hope someone can help me with, I had my debulking operation 3 weeks ago and I'm feeling great. Not sure as to what I should and shouldn't be doing homework wise but just doing little bits. That's not my question lol I went to see my oncologist last week and I have 3 more chemo and she wants me to start avastan. I have seen some posts saying some people have a lot of aches in the shoulder and back area after avastan is this all the time or is it for a few days after avastan. Just trying to weigh up if it's worth having. Thanks x

10 Replies
oldestnewest

Hi Ossett

I have had 9 cycles of Avastin so half way through planned treatment and it is very doable . There are lots of ladies fighting to have this drug or self funding so I would seriously consider giving it a go before you decline . We are all individuals and what works for one doesn't for another that's what makes our treatment so difficult .

When I first started had lots of sinus and throats congestion but that has now cleared . I have had some achy joints but exercise and regular walks really helps this for me . A problem with some floaters in my eye which they do not think was connected but again is now ok . Get headaches but have always suffered from migraine so unsure if the avastin or just me . I have been investigating if there is an option to continue my treatment beyond the 18 and have been looking into self funding . My main problem is getting the cannula in as my veins are poor and trying to avoid a pic line .

Might also be worth you looking at the talk given by Prof from the Christie on Avastin on the Ovacone day . Link on the main website .

Good luck with your decision and best wishes with your treatment . Love Kim

I was diagnosed stage 4 high grade serous OC July 2016 and NED after surgery and finished chemo in January 2017 . 6 month post chemo CA125 now 8 . Avastin funded until January 2018.

CA125 was 3880 when diagnosed and inoperable without chemo )

1 like
Reply

Hi I was on a trial of Avastin back in 2007/2008. I worked full time through 18 treatments (one every 3 weeks). Yes there were side effects, mainly aches, pains and blocked nose/nose bleeds but totally doable and definitely worth having. I had a 4.5 year remission. Hope that helps. Good luck. Kathy xxx

2 likes
Reply

I had a few muscle pains after about 12 Avastin, and my oncologist said I was to have vitamin B12 , B6, B2, tablets for 2 months, they started to work after 3 days, and have continued to work, the only other side effect was a runny nose, but as long as I had a good supply of tissues that was ok. unfortunatly I couldn't have my 15 Avastin, as my cancer has returned in the peritoneal and in a build up of fluid around my lungs, so I am back on chemo (caelix). I would certainly have Avastin again if I was offered it. hope this helps. xxx Jeanette

Reply

Thanks for your reply is the aching all the time or just a few days.

Reply

Hi, I have suffered from joint pain, mainly in my feet. I already had arthritis mildly, and the Avastin has exacerbated that, and I now need to use a gel and painkillers. Having said that, I have found Avastin to be a "kind" treatment. Yes, I have catarrh and a runny nose, which has stopped bleeding now. I get tired and don't have a lot of energy, but my CA125 has fallen, and I live a full life. I would advise you to jump at the chance to go on it. Not everyone gets that chance.

Jenny

Reply

I had my 14th of 16 Avastin today. My right hip is increasingly painful and my feet are numb. I have found it hard going, but better than the full chemo. On the other hand I am still alive!

Reply

Thanks for your replies I will have to think about my options but swaying to have the avastan.

Reply

I had 5 Avastin with last 5 chemo at 3 weekly intervals. I was ok immediately after, then ill for almost a week 2 days later, then up & about-though weak & achy-for next 12 days. That was my 21 day cycle. Frankly, Avastin side effects were not distinguishable from the rest.

Insurance stopped paying so that was it for me. Would I have continued? Probably.

Saving my money for PARPS or even immunotherapy if I can stick around!!

Good luck love, ask the doc or nurse or ovarian cancer patient you most trust

Reply

I wasn't affected too badly at all - lived a normal life throughout. A bit stiff in the joints, but that was all. I'd do it again if it was possible!

Reply

Hi

Avastin goes after your weak spots. Anything that is damaged will hurt in addition to joints pain etc.

I'm on my16th treatment and will continue if insurance company approves the extension. And I'm a single mum with 6yo and keep working full time, stage 4b, NED since Aug 2016.

Its not easy but its worth it if it works.

Also any other meds you might need to take whilst on Avastin might give you horrible side effects so keep an eye on anything going inside you

Reply

You may also like...